Discuss Tecfidera (BG-12, dimethyl fumarate) as an oral treatment for multiple sclerosis.
- Family Elder
- Posts: 282
- Joined: Thu Dec 05, 2013 9:18 pm
I have been on Copaxone for almost 2 years, along with many other lifestyle changes and i have noticed a reduction in relapses and general well being. I go to the gym regularly following various power-lifting routines and have gained 17lbs in a year, mostly muscle, and that is an issue... My bodyfat is 10% and I can no longer inject in my arms or legs which makes the little bit of fat around my midsection and back the only target. I have not seen a clear lipoatrophy but I am worried if I continue to inject without the ability to rotate its just a matter of time.
Looking for opinions...
I like that Copaxone does not suppress the immune system, I like that the long term use of it seems to have great benefits (though much of it may be marketing). The only thing I don't like is that it is an injection...
I like that Tec has a much better efficacy than Copaxone, I like that it is not an injectible. I actually take Psorex a mono-ethyl fumerate to try and replicate the benefits of Tec which is a Di-methyl fumerate. I dont like that it may have more serious side effects.
- Family Member
- Posts: 31
- Joined: Wed Nov 06, 2013 7:46 pm
I tried the change from copaxone to tecfidera. Unfortunately I couldn't handle the side effects of tec. Now I take nothing since my insurance company won't cover copaxone any more. It was a poor decision for me but you may have great success with tecfidera.
Best of luck,
- Family Elder
- Posts: 1895
- Joined: Mon Feb 03, 2014 4:08 pm
I too have lost a lot of weight and have had to adjust the injection depth at some of my injection sites to compensate. There is a narrow area where the skin ends and your muscle begins, and I believe you may be able to 'find' that sweet spot through trial and error (I have been successful at doing so) so that you can keep on injecting at areas with little or no body fat. Good luck.
- Family Elder
- Posts: 146
- Joined: Thu Apr 15, 2010 2:00 pm
- Location: Ohio
I've been on Tecfidera for over a year now and have been lucky with no side effects. While on Copaxone, I had terrible hives at the injection site and experienced frequent relapses. Unfortunately, since it is a long-chain protein, there's a greater chance of skin irritation. I also had to remove my thighs from the injection regime due to constant pain and bruising.
- Posts: 2
- Joined: Fri Dec 11, 2015 3:50 am
I had to switch from copaxone which I loved to Tecfidera because of injection site necrosis. I have been on Tecifedera for 5 months and have had 3 relapses that included new symptoms; excruciating neck pain and spasms, lumps on my head and debilitating joint and muscle pain, and a worsening of my existing symptoms. I promised myself I would give it six months but it has truly been all I can do to continue. I am currently battling a corneal ulcer. The specialist told me today that I would lose some of my vision due to scarring. I just found this website and until now have been unable to find other people that have experienced negative effects using Tecfidera. Has anyone else had experiences like mine?